Authors: Živaljević, Rade 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: The Tverberg-Vrećica problem and the combinatorial geometry on vector bundles
Journal: Israel Journal of Mathematics
Volume: 111
First page: 53
Last page: 76
Issue Date: 1-Jan-1999
Rank: M22
ISSN: 0021-2172
DOI: 10.1007/BF02810677
Abstract: 
It is shown that many classical and many new combinatorial geometric results about finite sets of points in Rd, specially the theorems of Tverberg type, can be generalized to the case of vector bundles, where they become combinatorial geometric statements about finite families of continuous cross-sections. The well known Tverberg-Vrećica conjecture is interpreted as a result of this type and its partial solution is obtained with the aid of the parametrized, ideal-valued, cohomological index theory. In the same spirit, classical "nonembeddability" and "coincidence" results like K3,3 (rightwards arrow with stroke) R2 have higher dimensional analogues. A new ingredient is that the coincidence condition is often interpreted as the existence of a common affine k-dimensional transversal, which reduces to the classical case for k = 0.
Publisher: Springer Link

Show full item record

SCOPUSTM   
Citations

26
checked on Jan 28, 2023

Page view(s)

10
checked on Jan 29, 2023

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.